Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 14, 2021Hayes County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 14, 2021, 11:44 AM CDT for Hayes County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 11:44 AM CDT (16:44 UTC)
Expired
Aug 14, 2021, 12:30 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Hail
0.88 in
Wind
50

County Hayes County, NE

The radar

The Goodland radar (KGLD), 149 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS83 KLBF 141644
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1144 AM CDT Sat Aug 14 2021
 
NEZ058-059-070-141730-
Hayes NE-Perkins NE-Lincoln NE-
1144 AM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern
Perkins, southwestern Lincoln and northwestern Hayes Counties through
1230 PM CDT/1130 AM MDT/...

At 1144 AM CDT/1044 AM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southwest of Wallace, or 18 miles northwest of
Hayes Center, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This storm will remain over mainly rural areas of southeastern
Perkins, southwestern Lincoln and northwestern Hayes Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4072 10133 4076 10123 4061 10104 4051 10128
TIME...MOT...LOC 1644Z 328DEG 8KT 4070 10126 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:38 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Aug 14, 6:38 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
638 AM CDT Sat Aug 14 2021

.SHORT TERM...(Today through Sunday)
Issued at 353 AM CDT Sat Aug 14 2021

Noisy northwest flow pattern is underway across the cntl and nrn
High Plains. Some of the models appear to be over-forecasting the
shower and thunderstorm chances today through Sunday. The upper
level support for rain appears to be very weak and other than a
dryline across the Panhandle, no discernable sfc focus is shown in
any of the models.

The POP forecast leans on the short term model blend which is on the
dry side of the forecast envelop. It suggested mostly isolated POPs
today and tonight, and nearly dry conditions Sunday. This forecast
is wetter than the RAP model but drier than the NAM and HRRR models.
Rain chances this afternoon will rely on sfc heating. A weak warm
front and low level jet are the primary forcing tonight. Note the
RAP model shows 1000-2000 J/KG of elevated CAPE this afternoon and
tonight and a 30kt 500mb jet will be hanging out across wrn
Nebraska. This is the basis for the SPC marginal severe weather
threat. If not for the isolated storm coverage, this risk could be a
category higher according to SPC.

The temperatures forecast uses the short term blend plus bias
correction. The strong 30-40kt low level jet and increasing moisture
supports lows in the 60s tonight. Highs in the 80s to lower 90s are
in place today and Sunday. Barring significant storm coverage
tonight, the slight warming aloft Sunday supports highs a few
degrees warmer than today.

.LONG TERM...(Sunday night through Friday)
Issued at 353 AM CDT Sat Aug 14 2021

South winds continue through Wednesday and in combination with a
developing long wave trof across the nrn High Plains, deep
moisture will be in place for a potential significant rain event
either Wednesday night or Thursday. The ECM is slower than the GFS
and GEM. The rain forecast leans on the latter two models for
chance POPs Wednesday night.

The models are in very good agreement warming temperatures aloft at
h500mb to around -5C Wednesday and the deep southwesterly flow to
300mb would seem to reduce the hail and wind damage threat.
Nonetheless, this system is of interest to SPC.

Otherwise, a very modest warming trend should prevail through
Wednesday as h850mb temperatures warm only slightly. The models are
warming temperatures at h700mb to 14C-15C during this time but the
moist southerlies below this level will probably hold down mixing
heights. High pressure from western Canada will move in Thursday or
Friday should cool highs back into the 80s by Saturday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 637 AM CDT Sat Aug 14 2021

Isolated thunderstorms are possible through the morning across
southwest Nebraska. No impacts are expected to KLBF this morning. A
better chance of thunderstorms arrives this evening across much of
north central Nebraska. Some hail and gusty winds may be possible
with these storms. In addition, heavy rainfall may cause additional
reductions in visibility at both terminals in the evening.
Thunderstorms end by mid-evening giving way to a return to VFR
conditions across central Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Kulik
Hazardous weather outlook, Aug 14, 10:24 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1024 AM CDT Sat Aug 14 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-151530-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1024 AM CDT Sat Aug 14 2021 /924 AM MDT Sat Aug 14 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Thunderstorms are possible across much of western and north
central Nebraska this afternoon and evening. A few strong to
briefly severe storms are possible with large hail and strong
winds as the primary hazards. The greatest risk for a severe
storm will be generally west of Highway 183.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Near daily thunderstorm chances are possible through Friday.
Severe risk remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 14, 9:33 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
833 AM MDT Sat Aug 14 2021

NEZ057-058-141515-
Perkins NE-Keith NE-
833 AM MDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern Perkins
and southeastern Keith Counties through 915 AM MDT...

At 833 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Roscoe, or 11 miles southeast of Ogallala, moving
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elsie.

This includes Interstate 80 in Nebraska between mile markers 135 and
141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4104 10166 4116 10152 4098 10125 4092 10125
      4082 10143
TIME...MOT...LOC 1433Z 316DEG 11KT 4104 10154

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Snively
Local storm report, Aug 14, 10:12 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 AM CDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     HAIL             9 SSW GRAINTON          40.70N 101.35W
08/14/2021  E1.00 INCH       CHASE              NE   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR. HAIL LASTED APPROXIMATELY 5 TO
            6 MINUTES.

&&

NMJ
Local storm report, Aug 14, 10:18 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 AM CDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     HAIL             10 SSE ROSCOE           41.00N 101.52W
08/14/2021  E1.00 INCH       PERKINS            NE   PUBLIC

            TIME ESTIMATED FROM RADAR. HAIL LASTED APPROXIMATELY 5
            MINUTES. 1.20 INCH OF RAIN AS OF TIME OF PHONE CALL AND
            STILL RAINING LIGHTLY.

&&

NMJ
Local storm report, Aug 14, 10:59 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 AM CDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             1 N ELSIE               40.86N 101.39W
08/14/2021  E0.50 INCH       PERKINS            NE   PUBLIC

            LARGEST HAIL AROUND DIME SIZE. ESTIMATED 40 MPH WINDS.

&&

NMJ
Local storm report, Aug 14, 11:12 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 AM CDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     HAIL             S ELSIE                 40.85N 101.39W
08/14/2021  E0.88 INCH       PERKINS            NE   PUBLIC

            UP TO NICKEL SIZE HAIL. NO SIGNIFICANT WIND GUSTS. TIME
            ESTIMATED FROM RADAR.

&&

NMJ
Special weather statement, Aug 14, 11:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1144 AM CDT Sat Aug 14 2021

NEZ058-059-070-141730-
Hayes NE-Perkins NE-Lincoln NE-
1144 AM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern
Perkins, southwestern Lincoln and northwestern Hayes Counties through
1230 PM CDT/1130 AM MDT/...

At 1144 AM CDT/1044 AM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southwest of Wallace, or 18 miles northwest of
Hayes Center, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Perkins, southwestern Lincoln and northwestern Hayes Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4072 10133 4076 10123 4061 10104 4051 10128
TIME...MOT...LOC 1644Z 328DEG 8KT 4070 10126

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:09 AM CDTSpecial Weather StatementLBFKeith51 min
Aug 14, 6:18 AM CDTSevere Thunderstorm WarningLBFKeith42 min
Aug 14, 6:43 AM CDTSevere Thunderstorm WarningLBFKeith47 min
Aug 14, 6:51 AM CDTSevere Thunderstorm WarningLBFKeith19 min
Aug 14, 6:56 AM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson49 min
Aug 14, 7:23 AM CDTSevere Thunderstorm WarningLBFKeith, Perkins37 min
Aug 14, 7:44 AM CDTSpecial Weather StatementLBFMcPherson46 min
Aug 14, 7:59 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Perkins46 min
Aug 14, 8:35 AM CDTSpecial Weather StatementLBFKeith40 min
Aug 14, 8:44 AM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins31 min
Aug 14, 9:14 AM CDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins46 min
Aug 14, 9:33 AM CDTSpecial Weather StatementLBFPerkins42 min
Aug 14, 9:49 AM CDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Aug 14, 9:59 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Perkins26 min
Aug 14, 10:28 AM CDTSevere Thunderstorm WarningLBFPerkins47 min
Aug 14, 11:02 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes, Lincoln, Perkins43 min
Aug 14, 12:39 PM CDTSpecial Weather StatementLBFLincoln51 min
Aug 14, 1:29 PM CDTSpecial Weather StatementLBFLincoln46 min
Aug 14, 5:16 PM CDTSpecial Weather StatementLBFDawes59 min
Aug 14, 5:21 PM CDTSpecial Weather StatementLBFSheridan39 min
Aug 14, 5:26 PM CDTSevere Thunderstorm WarningLBFSheridan49 min
Aug 14, 5:28 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan47 min
Aug 14, 5:56 PM CDTSpecial Weather StatementLBFSheridan49 min
Aug 14, 6:01 PM CDTSpecial Weather StatementLBFSheridan44 min
Aug 14, 6:06 PM CDTSevere Thunderstorm WarningLBFSheridan39 min
Aug 14, 6:44 PM CDTSpecial Weather StatementLBFSheridan46 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.